Alert archive / California / Frost Advisories in 2026

Frost Advisory 1, NWS Eureka, CA

March 4, 2026Lake County, Mendocino County, California

NWS Eureka, CA issued this frost advisory at Mar 4, 2026, 3:15 PM PST for Lake County, Mendocino County, California. It took effect at Mar 5, 2026, 12:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2026, 3:15 PM PST (23:15 UTC)
In effect from
Mar 5, 2026, 12:00 AM PST
Expired
Mar 5, 2026, 9:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

Counties Lake County, CA, Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 11.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2026-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2026-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS76 KEKA 042315
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
315 PM PST Wed Mar 4 2026

CAZ110-111-114-050715-
/O.NEW.KEKA.FR.Y.0001.260305T0800Z-260305T1700Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake-
Including Willits, Gravelly Valley Airport, Laytonville, Covelo, and
Potter Valley
315 PM PST Wed Mar 4 2026

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
THURSDAY...

* WHAT...Temperatures as low as 31 will result in frost formation.

* WHERE...Northern Mendocino Interior, and Northern Lake.

* WHEN...From midnight tonight to 9 AM PST Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JHW
2 follow-up statements
778 
WWUS76 KEKA 050659
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1059 PM PST Wed Mar 4 2026

CAZ110-111-114-051700-
/O.CON.KEKA.FR.Y.0001.260305T0800Z-260305T1700Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake-
Including Willits, Gravelly Valley Airport, Laytonville, Potter
Valley, and Covelo
1059 PM PST Wed Mar 4 2026

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

* WHAT...Temperatures as low as 31 will result in frost formation.

* WHERE...Northern Mendocino Interior, and Northern Lake.

* WHEN...Until 9 AM PST Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS
472 
WWUS76 KEKA 051658
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
858 AM PST Thu Mar 5 2026

CAZ110-111-114-051800-
/O.EXP.KEKA.FR.Y.0001.000000T0000Z-260305T1700Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake-
Including Laytonville, Covelo, Gravelly Valley Airport, Potter
Valley, and Willits
858 AM PST Thu Mar 5 2026

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JHW

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 4, 1:10 AM PST, 14 hours 5 minutes earlier.

Area forecast discussion, Mar 4, 1:10 AM PST, 14 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
110 AM PST Wed Mar 4 2026

.SYNOPSIS...A front will bring a quick passing period of rain to
primarily Humboldt, Del Norte, and western Trinity counties
Wednesday morning. Showers will linger into Wednesday night.
Elsewhere very little or no rain is expected as this front moves
through the region. Dry conditions will return by Thursday into this
weekend.

&&

.DISCUSSION...A band of rain is expected to move through
primarily Humboldt, Del Norte, and western Trinity counties
beginning early Wednesday morning with accumulation of a tenth of
an inch in the south to over a half inch in some of the favored
terrain in northern Humboldt and Del Norte counties. Farther south
and east less rain is expected where only several hundredths are
forecast to as little as no rain in southern Mendocino and Lake
counties. Behind the quick passing morning front, northwesterly
winds will increase and gusty conditions are likely for coastal
areas and ridgetops Wednesday and Wednesday evening. Wind gusts
over 30 mph will be possible in typically windy locations, but
winds to advisory levels are not expected (except maybe at Cape
Mendocino). Scattered showers will persist in Del Norte and
Humboldt counties into the evening hours.

Gradually drying northerly flow will bring in cold air and the
potential for overnight lows into the 30s in many interior valley
locations. The growing season has resumed in Mendocino County and
coastal areas of Humboldt and Del Norte, so it is likely that some
locations may need frost or freeze warnings Thursday morning and
again Friday morning. The most likely location will be in interior,
northern Mendocino County.

Dry conditions are expected for much of the next week as high
pressure builds over the eastern Pacific and storm systems are
pushed toward the north into Oregon and Washington. Slight chances
for rain remain in the forecast for Del Norte County much of the
week with any individual front possible of bringing a shower or two
to the extreme northern portions of the area, but overall conditions
are expected to be dry with ridging dominating over Northwest
California. /RPA

&&

.AVIATION...A frontal boundary is approaching the area and is
expected to bring some rain showers. The CIGS along the coast area
already IFR to MVFR but may lift slightly ahead of the front. The
heavier showers in the front may bring some more MVFR to IFR
conditions early in the morning around sunrise. Behind the front
there may be a few lingering showers, but generally VFR conditions
are expected. Northerly winds are expected to increase in the
afternoon, especially in KUKI. MKK

&&

.MARINE...The southerly winds have expanded this morning ahead of the
front approaching the area, but areas south of Cape Mendocino remain
more west to northwest. Early Wednesday when the front moves through
there is expected to be a fairly abrupt shift to northwest. The
winds are also expected to increase to around 15 to 20 kt by
daylight on Wednesday or possibly earlier. These winds are expected
to gradually increase through Thursday night. Gale force gusts are
expected to start Thursday morning in the southern waters and expand
north into the northern waters Thursday afternoon. Confidence is
high that there will be gale force winds, although some questions
remain how far north they will make it and exactly when they will
start. These may continue into the weekend at least in the southern
waters. It looks like at some point around Saturday a shortwave is
expected to move by to the north area and briefly weaken the
pressure gradient briefly. Timing is still fairly uncertain on this.

The seas are currently low, only around 2 to 3 feet at around 10
seconds. These are expected to generally persist until the wind
driven waves start to pick up on Wednesday. These winds driven waves
are expected to quickly build to around 8 to 14 feet by Thursday
night and remain elevated and the dominant wave into the weekend. In
addition to the wind driven waves, the models are now showing a
swell in addition to the wind driven waves. It looks like it will
build to around 8 to 10 feet at 10 to 12 seconds. In the southern
waters this will be fairly close to the wind driven waves expected
to be around 7 to 10 feet at 7 to 9 seconds. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 2 AM to 1 PM PST Thursday for
     PZZ450.

     Small Craft Advisory from 10 AM this morning to 1 PM PST
     Thursday for PZZ455-475.

     Gale Watch from Thursday afternoon through Friday morning
     for PZZ455.

     Small Craft Advisory from 2 PM this afternoon to 1 PM PST
     Thursday for PZZ470.

     Gale Watch from Thursday afternoon through late Friday
     night for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 10:59 AM PSTGale WarningEKA7 days

Nearby

Frost Advisories in California, 2026Every frost advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.